MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / NAVILYST MEDICAL; HIGH PRESSURE CONTRAST INJECTION LINE

ANGIODYNAMICS ANGIODYNAMICS / NAVILYST MEDICAL; HIGH PRESSURE CONTRAST INJECTION LINE
Catalog Number H965910313031
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 09/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2017 angiodynamics complaint report was reviewed for the contrast injection lines product family and the failure mode "air bubbles." no adverse trend was indicated.Without receiving product for evaluation, the root cause of the reported event is unable to be determined.A possible root cause may be that the end user did not adequately secure connections between the cil and the device to which they were connecting, and that the connections were not "finger tightened" prior to use as it is stated in the directions for use (dfu) provided with the contrast injection line.The dfu contains the following statements, "all connections should be finger tightened.Over tightening can cause cracks and leaks to occur that could result in embolism and or exposure to biohazards." (b)(4).
 
Event or Problem Description
Angiodynamics was made aware of the event regarding a contrast injection line via voluntary user medwatch # mw5072632: "patient was having cardiac angiogram, all tubing and medrad injection was primed and backprimed.Contrast was injected and patient started to lose blood pressure and heart rate and then coded.The patient was taken to icu.On review of the cath films the next morning it was determined that the patient had an air embolism.The tubing that had been used during the procedure had been discarded and the team was not able to inspect for damage or if connections were sealed after contrast had been injected through the tubing.The injector was removed from service and checked out and found to be working properly.".

Brand Name
ANGIODYNAMICS / NAVILYST MEDICAL
Common Device Name
HIGH PRESSURE CONTRAST INJECTION LINE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7011256
Report Number1317056-2017-00094
Device Sequence Number18957118
Product Code DQO
UDI-Device IdentifierH965910313031
UDI-PublicH965910313031
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K822100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/30/2019
Device Catalogue NumberH965910313031
Device Lot Number5058013
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;